Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 128, NWS Nashville, TN

June 26, 2001Bedford County, Moore County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2001, 2:37 PM CDT for Bedford County, Moore County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2001, 2:37 PM CDT (19:37 UTC)
Expired
Jun 26, 2001, 3:15 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Bedford County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:10 PM CDTThunderstorm Wind 50 EShelbyville, TNA tree was down on Horse Mt. Rd.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 261937
SVRBNA
TNC003-127-262015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
237 PM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BEDFORD COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SHELBYVILLE
  WESTERN MOORE COUNTY IN TENNESSEE

* UNTIL 315 PM CDT

* AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTH OF SHELBYVILLE...OR ABOUT 7
  MILES WEST OF LYNCHBURG...MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTH OF SHELBYVILLE AT 315 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

GIRODO
LAT...LON 3538 8656 3524 8642 3549 8626 3564 8647

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:39 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 26, 10:39 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1039 AM CDT TUE JUN 26 2001

CURRENTLY...MID CLOUD IS ERODING AWAY...AND MORE SUN IS WARMING THE
GROUND. TEMPS WERE IN THE LOWER AND MIDDLE 70S...COOLER PLATEAU.
WINDS WERE LIGHT OUT OF THE SOUTHEAST. UPPER LOW WAS CENTERED RIGHT
OVER NORTHERN MIDDLE TENNESSEE. 700MB COLD POOL AXIS FROM SE ILLINOIS
TO SOUTHERN MIDDLE TENNESSEE.

CONVECTION HAS ALREADY BEGUN IN NORTHWEST ALABAMA...WHERE SUN HAS
BEEN OUT FOR SOME TIME. CONVECTIVE TEMPS AROUND MIDDLE TENNESSEE
ARE 78-79 DEGREES. SHOULD SEE THE START OF THUNDERSTORMS BETWEEN
11AM AND NOON. CAPE VALUES ON MORNING BNA SOUNDING AND MODIFIED
AFTERNOON SOUNDING SHOW SIMILAR INSTABILITY AS YESTERDAY IN THE EAST.
CAPE AROUND 1500J/KG AND LIS IN THE -4 TO -5 RANGE. LOOK FOR SMALL
HAIL AND GUSTY DOWNDRAFTS FROM THE INDIVIDUAL STORMS. WIND FIELDS
ALOFT ARE TOO WEAK TO SUPPORT ANY ORGANIZED ACTIVITY.

WILL LIKELY LOWER THE FORECAST HIGHS THE WEST ZONE (MOST OF THE CWA).
MID 80S GOING HERE...AND WITH COLD POOL ALOFT...DYNAMIC COOLING
EFFECTS TO RESULT IN 80 TO 85 ZONE.

UPDATE IN A FEW MINUTES...

.BNA...NONE.

DICKSON 15

In the hours before

Local storm report, Jun 26, 1:20 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
120 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0118 PM    LAWRENCEBURG              TN   .75 INCH HAIL
06/26/01   LAWRENCE                       EMA REPORTED DIME SIZE
                                          HAIL AND WINDS ESTIMATED TO
                                          BE 60 MPH.
Local storm report, Jun 26, 1:28 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
128 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
$
0127 PM    LAWRENCEBURG              TN   60 MPH TSTM WIND GUST
06/26/01   LAWRENCE                       EMA REPORTED TREES DOWN
                                          ALONG WITH POWER OUTAGES.

JAO
Local storm report, Jun 26, 1:37 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
137 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0137 PM    PROSPECT                  TN   60 MPH TSTM WIND GUST
06/26/01   LAWRENCE                       SPOTTER REPORTED LARGE
                                          TREE LIMBS DOWN AT
                                          PROSPECT.

JAO
Local storm report, Jun 26, 1:49 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
149 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0148 PM    MCMINNVILLE               TN   .75 INCH HAIL
06/26/01   WARREN                         EMA REPORTED DIME SIZE
                                          HAIL IN THE EASTERN PART OF
                                          MCMINNVILLE6. 1/3 OF
                                          MCMINNVILLE WAS WITHOUT
                                          POWER.

JAO
Local storm report, Jun 26, 2:24 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
224 PM CDT TUE JUN 26 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    GAINESBORO                TN   .75 INCH HAIL
06/26/01   JACKSON                        HWY DEPT. REPORTED DIME
                                          SIZE HAIL IN THE NORTHERN
                                          PART OF THE QCOUNTY.

JAO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 12:42 PM CDTSevere Thunderstorm WarningOHXGiles33 min
Jun 26, 12:47 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren28 min
Jun 26, 1:18 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence27 min
Jun 26, 1:24 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam36 min
Jun 26, 1:24 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren36 min
Jun 26, 1:30 PM CDTFlash Flood WarningOHXLawrence2 hr
Jun 26, 1:36 PM CDTSevere Thunderstorm WarningOHXLincoln24 min
Jun 26, 1:37 PM CDTFlash Flood WarningOHXWarren113 min
Jun 26, 1:54 PM CDTSevere Thunderstorm WarningOHXMaury36 min
Jun 26, 1:54 PM CDTSevere Thunderstorm WarningOHXLincoln36 min
Jun 26, 2:03 PM CDTSevere Thunderstorm WarningOHXJackson42 min
Jun 26, 2:10 PM CDTFlash Flood WarningOHXLincoln2 hr
Jun 26, 2:14 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne31 min
Jun 26, 3:00 PM CDTSevere Thunderstorm WarningOHXMacon45 min
Jun 26, 3:09 PM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jun 26, 3:40 PM CDTSevere Thunderstorm WarningOHXGiles35 min
Jun 26, 3:46 PM CDTSevere Thunderstorm WarningOHXRutherford39 min
Jun 26, 3:49 PM CDTSevere Thunderstorm WarningOHXOverton31 min
Jun 26, 3:56 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson34 min
Jun 26, 4:24 PM CDTSevere Thunderstorm WarningOHXDavidson46 min
Jun 26, 4:28 PM CDTFlash Flood WarningOHXRutherford2 hr
Jun 26, 4:32 PM CDTSevere Thunderstorm WarningOHXPickett13 min
Jun 26, 4:44 PM CDTFlash Flood WarningOHXOverton, Pickett2 hr
Jun 26, 4:47 PM CDTSevere Thunderstorm WarningOHXPickett43 min
Jun 26, 5:09 PM CDTSevere Thunderstorm WarningOHXPutnam26 min
Jun 26, 5:26 PM CDTFlash Flood WarningOHXPutnam2 hr
Jun 26, 5:26 PM CDTSevere Thunderstorm WarningOHXPickett49 min
Jun 26, 5:32 PM CDTSevere Thunderstorm WarningOHXVan Buren, White43 min
Jun 26, 5:32 PM CDTSevere Thunderstorm WarningOHXPutnam43 min
Jun 26, 6:26 PM CDTFlash Flood WarningOHXOverton, Pickett, Putnam3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.